Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Searching for a difficult solution
Jun 8, 2003

I started taking AIDS meds in 1995( AZT monotherapy ), since then I`ve been taking other combinations, to improve my treatment or avoid undesirable side effects. In the very beg- ginning I was CD4 83/VL 60,000 I`ve tried AZT+DDI, DDI+3TC, 3TC+D4T+Crix, and now I`m on 3TC+D4T+Stocrin for at least 3 years ( CD4 680/VL <400 ). When I stopped taking Crixivan I have noticed a good improvement in my lipo even with some recovering towards my legs. At this point I have not experienced problems rela- ted to my arms, but as time goes by the lipo has set again attacking legs, arms, buttock, face,... and this situation has been worsened due the diet I`m running to lower Trig/Col/ Sugar, make me feeling more n` more depressive. I`ve read on specialized magazines that one of this trio of meds D4T(Esta- vudine) could be the vilain of the story. Is it true and which medicine could replace it without damage to my treat- ment.I`m 43 and a Rio de Janei ro native. Thank you for your time and sorry for any mistake on your language. P.S- My phisician use to be evasive and avoid to change combination in order to prevent resistance, but I have the right to search ways for a better quality of life.

Response from Dr. Moyle

You are right that d4T has some higher risk of lipoatrophy. Several studies have now shown that changing from d4T to abacavir can lead to improvements in fat over time and good maintenance of virus control. I would suggest you talk to your doctor about this option

Best Wishes

Graeme


Previous
silicone Safe?
Next
buffalo hump growing while off drugs?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement